Aa
Aa
A
A
A
Close
Avatar universal

Thyroxine and Weight Gain

Several months ago (3 to be exact) I switched from Synthroid to Thyroxine and since that time I have gained 5 lbs a month even though I'm working out, eating right etc... Today I start back on Synthroid. Does anyone know how quickly the weight comes off when switching from generic Thyroxine to Synthroid? I would appreciate your feedback so very much. Thanks!
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I believe that both of those medications are pure synthetic T4.  So I do not believe that the weight gain is a function of the active ingredient in the medication itself.

Have you had recent blood tests and FT3 & FT4 levels completed. It could be that you have become Hypo and that would explain the weight gain.

The only other possibility that comes to my mind is that you simply had a reaction to the different fillers used in the medication.  Some people are sensitive to that.
Helpful - 0
649848 tn?1534633700
COMMUNITY LEADER
If you have current lab reports indicating your FT3 and FT4, please post them, along with the reference ranges from your lab report, since the ranges vary from lab to lab.

flyingfool is right - you could have become hypo again and need a med adjustment.  As to how long it takes for the weight to come off - that depends; for some of us it doesn't.
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.